Alert archive / Texas / Wind Advisories in 2024

Wind Advisory 3, NWS Austin/San Antonio, TX

January 8, 2024Kinney County, Maverick County, Val Verde County, Texas

NWS Austin/San Antonio, TX issued this wind advisory at Jan 8, 2024, 4:19 PM CST for Kinney County, Maverick County, Val Verde County, Texas. It took effect at Jan 8, 2024, 7:57 PM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 8, 2024, 4:19 PM CST (22:19 UTC)
In effect from
Jan 8, 2024, 7:57 PM CST
Expired
Jan 9, 2024, 5:27 AM CST
In force
10 hr
Issued by
NWS Austin/San Antonio, TX

Counties Kinney County, TX, Maverick County, TX, Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 34 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 10.3 hours before the alert went out and 328 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2024-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2024-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -44 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1985 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
-44 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

479 
WWUS74 KEWX 082219
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
419 PM CST Mon Jan 8 2024

TXZ183-202-217-090630-
/O.UPG.KEWX.WI.Y.0001.000000T0000Z-240109T1800Z/
/O.NEW.KEWX.HW.W.0001.240108T2219Z-240109T0200Z/
/O.NEW.KEWX.WI.Y.0003.240109T0200Z-240109T1800Z/
Val Verde-Kinney-Maverick-
Including the cities of Del Rio, Brackettville, and Eagle Pass
419 PM CST Mon Jan 8 2024

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM CST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO NOON CST
TUESDAY...

* WHAT...For the High Wind Warning, northwest winds 35 to 45 mph
  with gusts up to 60 mph. For the Wind Advisory, northwest winds
  25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Val Verde, Kinney and Maverick Counties.

* WHEN...For the High Wind Warning, until 8 PM CST this evening. 
  For the Wind Advisory, from 8 PM this evening to noon CST 
  Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

TXZ171-172-184>190-203-218-228-090630-
/O.CON.KEWX.WI.Y.0001.000000T0000Z-240109T1800Z/
Llano-Burnet-Edwards-Real-Kerr-Bandera-Gillespie-Kendall-Blanco-
Uvalde-Zavala-Dimmit-
Including the cities of Llano, Burnet, Rocksprings, Leakey, 
Kerrville, Bandera, Fredericksburg, Boerne, Blanco, Uvalde, 
Crystal City, and Carrizo Springs
419 PM CST Mon Jan 8 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY...

* WHAT...West-northwesterly winds of 25 to 35 mph with gusts up to
  50 mph are possible. The higher elevations in the Hill Country
  and Edwards Plateau could see a few gusts near 55 mph.

* WHERE...Portions of south central Texas including the Winter
  Garden, Edwards Plateau, and Hill Country.

* WHEN...Until noon CST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TXZ173-191>194-204>209-219>225-090630-
/O.CON.KEWX.WI.Y.0002.000000T0000Z-240109T1800Z/
Williamson-Hays-Travis-Bastrop-Lee-Medina-Bexar-Comal-Guadalupe-
Caldwell-Fayette-Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-
Lavaca-
Including the cities of Georgetown, San Marcos, Austin, Bastrop, 
Giddings, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, 
La Grange, Pearsall, Pleasanton, Floresville, Karnes City, 
Gonzales, Cuero, and Hallettsville
419 PM CST Mon Jan 8 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY...

* WHAT...Northwest winds 20 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of south central Texas, including the I- 35 
  corridor, and coastal Plains.

* WHEN...Until noon CST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
3 follow-up statements
571 
WWUS74 KEWX 090157
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
757 PM CST Mon Jan 8 2024

TXZ183-202-217-091000-
/O.CAN.KEWX.HW.W.0001.000000T0000Z-240109T0200Z/
/O.EXT.KEWX.WI.Y.0003.240109T0157Z-240109T1800Z/
Val Verde-Kinney-Maverick-
Including the cities of Del Rio, Brackettville, and Eagle Pass
757 PM CST Mon Jan 8 2024

...WIND ADVISORY NOW IN EFFECT UNTIL NOON CST TUESDAY...
...HIGH WIND WARNING IS CANCELLED...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Val Verde, Kinney and Maverick Counties.

* WHEN...Until noon CST Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TXZ171-172-184>190-203-218-228-091000-
/O.CON.KEWX.WI.Y.0001.000000T0000Z-240109T1800Z/
Llano-Burnet-Edwards-Real-Kerr-Bandera-Gillespie-Kendall-Blanco-
Uvalde-Zavala-Dimmit-
Including the cities of Llano, Burnet, Rocksprings, Leakey, 
Kerrville, Bandera, Fredericksburg, Boerne, Blanco, Uvalde, 
Crystal City, and Carrizo Springs
757 PM CST Mon Jan 8 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY...

* WHAT...West-northwesterly winds of 25 to 35 mph with gusts up to
  50 mph are possible. 

* WHERE...Portions of south central Texas including the Winter 
  Garden, Edwards Plateau, and Hill Country.

* WHEN...Until noon CST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TXZ173-191>194-204>209-219>225-091000-
/O.CON.KEWX.WI.Y.0002.000000T0000Z-240109T1800Z/
Williamson-Hays-Travis-Bastrop-Lee-Medina-Bexar-Comal-Guadalupe-
Caldwell-Fayette-Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-
Lavaca-
Including the cities of Georgetown, San Marcos, Austin, Bastrop, 
Giddings, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, 
La Grange, Pearsall, Pleasanton, Floresville, Karnes City, 
Gonzales, Cuero, and Hallettsville
757 PM CST Mon Jan 8 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY...

* WHAT...West-northwest winds 20 to 35 mph with gusts up to 50 
  mph expected.

* WHERE...Portions of south central Texas, including the I- 35 
  corridor, and coastal Plains.

* WHEN...Until noon CST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
287 
WWUS74 KEWX 090816
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
216 AM CST Tue Jan 9 2024

TXZ183-202-217-091200-
/O.EXT.KEWX.WI.Y.0003.000000T0000Z-240109T1200Z/
Val Verde-Kinney-Maverick-
Including the cities of Del Rio, Brackettville, and Eagle Pass
216 AM CST Tue Jan 9 2024

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Val Verde, Kinney and Maverick Counties.

* WHEN...Until 6 AM CST early this morning.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TXZ184>187-203-218-228-091200-
/O.EXT.KEWX.WI.Y.0001.000000T0000Z-240109T1200Z/
Edwards-Real-Kerr-Bandera-Uvalde-Zavala-Dimmit-
Including the cities of Rocksprings, Leakey, Kerrville, Bandera, 
Uvalde, Crystal City, and Carrizo Springs
216 AM CST Tue Jan 9 2024

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...

* WHAT...West-northwesterly winds of 25 to 35 mph with gusts up to
  45 mph are possible.

* WHERE...Portions of south central Texas including the Winter 
  Garden, Edwards Plateau, and Hill Country.

* WHEN...Until 6 AM CST early this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TXZ204-219-091200-
/O.EXT.KEWX.WI.Y.0002.000000T0000Z-240109T1200Z/
Medina-Frio-
Including the cities of Hondo and Pearsall
216 AM CST Tue Jan 9 2024

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...

* WHAT...West-northwest winds 20 to 35 mph with gusts up to 45 
  mph expected.

* WHERE...Portions of south central Texas, including the I-35 
  corridor, and coastal Plains.

* WHEN...Until 6 AM CST early this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TXZ171-172-188>190-091230-
/O.CON.KEWX.WI.Y.0001.000000T0000Z-240109T1800Z/
Llano-Burnet-Gillespie-Kendall-Blanco-
Including the cities of Llano, Burnet, Fredericksburg, Boerne, 
and Blanco
216 AM CST Tue Jan 9 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...West-northwesterly winds of 25 to 35 mph with gusts up 
  to 50 mph are possible.

* WHERE...Portions of south central Texas including the Winter 
  Garden, Edwards Plateau, and Hill Country.

* WHEN...Until noon CST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TXZ173-191>194-205>209-220>225-091230-
/O.CON.KEWX.WI.Y.0002.000000T0000Z-240109T1800Z/
Williamson-Hays-Travis-Bastrop-Lee-Bexar-Comal-Guadalupe-Caldwell-
Fayette-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-
Including the cities of Georgetown, San Marcos, Austin, Bastrop, 
Giddings, San Antonio, New Braunfels, Seguin, Lockhart, 
La Grange, Pleasanton, Floresville, Karnes City, Gonzales, Cuero,
and Hallettsville
216 AM CST Tue Jan 9 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...West-northwest winds 20 to 35 mph with gusts up to 50 
  mph expected.

* WHERE...Portions of south central Texas, including the I-35 
  corridor, and coastal Plains.

* WHEN...Until noon CST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
319 
WWUS74 KEWX 091127
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
527 AM CST Tue Jan 9 2024

TXZ173-191>194-205>209-220>225-091800-
/O.CAN.KEWX.WI.Y.0002.000000T0000Z-240109T1800Z/
/O.NEW.KEWX.WI.Y.0004.240109T1200Z-240109T1800Z/
Williamson-Hays-Travis-Bastrop-Lee-Bexar-Comal-Guadalupe-Caldwell-
Fayette-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-
Including the cities of Georgetown, San Marcos, Austin, Bastrop, 
Giddings, San Antonio, New Braunfels, Seguin, Lockhart, 
La Grange, Pleasanton, Floresville, Karnes City, Gonzales, Cuero,
and Hallettsville
527 AM CST Tue Jan 9 2024

...WIND ADVISORY IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Northwest winds 15 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of south central Texas.

* WHEN...Until noon CST today.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TXZ184>187-203-218-228-091230-
/O.CAN.KEWX.WI.Y.0001.000000T0000Z-240109T1200Z/
Edwards-Real-Kerr-Bandera-Uvalde-Zavala-Dimmit-
Including the cities of Rocksprings, Leakey, Kerrville, Bandera, 
Uvalde, Crystal City, and Carrizo Springs
527 AM CST Tue Jan 9 2024

...WIND ADVISORY IS CANCELLED...

Winds across portions of South Central Texas west of Interstate 35
have diminished to mainly in the 15 to 25 MPH range. A few gusts
over 30 MPH are still possible later this morning, but Wind
Advisory level winds are no longer expected.

$$

TXZ204-219-091230-
/O.CAN.KEWX.WI.Y.0002.000000T0000Z-240109T1200Z/
Medina-Frio-
Including the cities of Hondo and Pearsall
527 AM CST Tue Jan 9 2024

...WIND ADVISORY IS CANCELLED...

Winds across portions of South Central Texas west of Interstate 35
have diminished to mainly in the 15 to 25 MPH range. A few gusts
over 30 MPH are still possible later this morning, but Wind
Advisory level winds are no longer expected.

$$

TXZ183-202-217-091230-
/O.CAN.KEWX.WI.Y.0003.000000T0000Z-240109T1200Z/
Val Verde-Kinney-Maverick-
Including the cities of Del Rio, Brackettville, and Eagle Pass
527 AM CST Tue Jan 9 2024

...WIND ADVISORY IS CANCELLED...
 
Winds across portions of South Central Texas west of Interstate 35
have diminished to mainly in the 15 to 25 MPH range. A few gusts
over 30 MPH are still possible later this morning, but Wind
Advisory level winds are no longer expected.

$$

TXZ171-172-188>190-091230-
/O.CAN.KEWX.WI.Y.0001.000000T0000Z-240109T1800Z/
Llano-Burnet-Gillespie-Kendall-Blanco-
Including the cities of Llano, Burnet, Fredericksburg, Boerne, 
and Blanco
527 AM CST Tue Jan 9 2024

...WIND ADVISORY IS CANCELLED...

Winds across portions of South Central Texas west of Interstate 35
have diminished to mainly in the 15 to 25 MPH range. A few gusts
over 30 MPH are still possible later this morning, but Wind
Advisory level winds are no longer expected.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Jan 8, 2:29 PM CST, 1 hour 50 minutes earlier.

Area forecast discussion, Jan 8, 2:29 PM CST, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
229 PM CST Mon Jan 8 2024

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Tonight through Tuesday night)
Issued at 145 PM CST Mon Jan 8 2024

A deep upper level low is centered over the Texas Panhandle and is
bringing a strong cold front through South Central Texas. The cold
front was stretched from Georgetown to Carrizo Springs. Ahead of the
front the low level flow was from the south keeping a warm moist
airmass in place. We are starting to see isolated thunderstorms
along the front. Isolated storms should continue as the cold front
moves across our eastern counties. Behind the cold front winds have
shifted to the northwest and speeds have increased to 15 to 25 mph
with gusts up to 35. These winds are bringing cooler, drier air.
Temperatures behind the front are near 20 degrees cooler than in the
warm sector. Winds are gusting to near 40 mph in some places. The
front will continue moving east and should be out of our CWA by early
evening. Strong winds will continue overnight as the tight pressure
gradient moves over the region. A Wind Advisory remains in effect for
the entire area for winds of 25 to 35 mph with gusts up to 50 in a
few places. Cooler air will move in with lows in the 30s and 40s
Tuesday morning. The pressure gradient will relax Tuesday afternoon
and winds will decrease during the afternoon. Skies will be mostly
sunny and temperatures will be cool with highs in the 50s and 60s.
Winds will become light and then turn back around to the south
Tuesday night. Temperatures with the light winds and clear skies will
be lower than tonight. Lows Wednesday morning will be in the 30s
across the entire area and a few of the coldest spots will drop below
freezing.

&&

.LONG TERM...
(Wednesday through Monday)
Issued at 145 PM CST Mon Jan 8 2024

Southerly flow will continue Wednesday and Thursday and this will
allow high temperatures on Wednesday to rise into the 60s to near 70
and continue to warm on Thursday into the 70s to near 80s degrees.

The next storm system will arrive late Thursday night into Friday
morning as the next strong upper low passes across the state. Will
likely see Wind Advisory level winds again for much of the area and
near-critical to critical fire weather conditions across the western
counties. This frontal system is not expected to bring much rainfall
outside of some slight chances in the northeastern CWA. Colder
weather returns behind this system and have lowered NBM highs on
Friday to better line up with the timing of the frontal passage in
the morning hours with consistency in the deterministic models.
Highs through the weekend should be in the 50s and 60s with lows in
the 30s. A stronger front looks to arrive late Sunday into Sunday
night and will likely bring the coldest weather of the winter
season. The model spread on temperatures behind this front is around
40 degrees between the 10th and 90th percentile. So while it looks
like it will be cold, it's not clear how cold. The good news is that
it looks like the front will move through dry and no winter weather
this time.

&&

.AVIATION...
(18Z TAFS)
Issued at 1134 AM CST Mon Jan 8 2024

A cold front is approaching I-35. Ahead of the front low clouds and
showers are continuing. Ceilings are mainly MVFR. Winds are from the
southeast. These conditions will prevail for the next few hours at
the Austin and San Antonio airports. The front has moved through DRT
and skies have scattered. Winds have shifted to the northwest and
have increased to 20 with gusts to around 30. The front should move
across I-35 by around 21Z. This will clear skies and bring strong,
gusty northwesterly to westerly winds.

&&

.FIRE WEATHER...
Issued at 246 AM CST Mon Jan 8 2024

A strong Pacific cold front moves in from the west mid morning
today. Very gusty northwest winds and drier air will move in behind
the front. A Red Flag Warning is in effect from 9 AM through 9 PM
this evening. For Tuesday, gusty northwest winds and dry air will
remain intact across the region. Despite the cooler temperatures,
elevated to near critical fire weather conditions appear in store on
Tuesday. We will need to keep an eye on this situation for the
possibility of new products related to the fire weather.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              39  55  35  66 /   0   0   0   0
Austin Bergstrom Intl Airport  39  56  33  66 /   0   0   0   0
New Braunfels Muni Airport     41  59  35  68 /   0   0   0   0
Burnet Muni Airport            36  53  33  65 /   0   0   0   0
Del Rio Intl Airport           41  61  35  68 /   0   0   0   0
Georgetown Muni Airport        37  54  34  65 /   0   0   0   0
Hondo Muni Airport             40  59  34  67 /   0   0   0   0
San Marcos Muni Airport        38  57  33  66 /   0   0   0   0
La Grange - Fayette Regional   38  54  33  65 /  10   0   0   0
San Antonio Intl Airport       41  58  37  67 /   0   0   0   0
Stinson Muni Airport           43  61  36  69 /   0   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until noon CST Tuesday for Atascosa-Bandera-Bastrop-
Bexar-Blanco-Burnet-Caldwell-Comal-De Witt-Dimmit-Edwards-Fayette-
Frio-Gillespie-Gonzales-Guadalupe-Hays-Karnes-Kendall-Kerr-Kinney-
Lavaca-Lee-Llano-Maverick-Medina-Real-Travis-Uvalde-Val Verde-
Williamson-Wilson-Zavala.

&&

Short-Term...05
Long-Term...05
Aviation...05
Hazardous weather outlook, Jan 8, 3:32 PM CST, 47 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
332 PM CST Mon Jan 8 2024

TXZ171>173-183>194-202>209-217>225-228-092145-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
332 PM CST Mon Jan 8 2024

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Tonight.

A Wind Advisory is in effect for all of South Central Texas for
strong winds in the wake of a Pacific cold front tonight.

The gusty winds and low humidity will likely result in critical
fire weather conditions in the wake of the frontal passage. A Red
Flag Warning is in effect 9 AM through 9 PM this evening across
portions of the Southern Edwards Plateau and the Rio Grande
Plains.

A few strong to severe storms will be possible this afternoon
over the coastal plains. Large hail and damaging winds are the
most likely impacts.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A Wind Advisory is in effect across all of South Central Texas
through Noon Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Local storm report, Jan 8, 3:23 PM CST, 56 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
323 PM CST Mon Jan 8 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     Tstm Wnd Dmg     1 NW Gonzales           29.52N 97.46W
01/08/2024                   Gonzales           TX   Emergency Mngr

            Report of a downed and sparking power line
            near Business US 183 North.

&&

MB
Local storm report, Jan 8, 3:37 PM CST, 42 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
337 PM CST Mon Jan 8 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 PM     Tstm Wnd Dmg     1 N Yoakum              29.31N 97.15W
01/08/2024                   Lavaca             TX   Emergency Mngr

            Downed tree blown into power line at US 77
            ALT near the railroad crossing.

&&

MB
Local storm report, Jan 8, 3:39 PM CST, 40 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
339 PM CST Mon Jan 8 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0328 PM     Hail             Hallettsville           29.45N 96.94W
01/08/2024  E0.50 inch       Lavaca             TX   Emergency Mngr

&&

MB
Special weather statement, Jan 8, 3:41 PM CST, 38 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
341 PM CST Mon Jan 8 2024

TXZ224-225-082200-
Lavaca TX-De Witt TX-
341 PM CST Mon Jan 8 2024

...A strong thunderstorm will impact portions of east central DeWitt
and southern Lavaca Counties through 400 PM CST...

At 341 PM CST, Doppler radar was tracking a strong thunderstorm near
Fordtran, or 11 miles east of Cuero, moving east at 50 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Thomaston, Speaks, Terryville, and Hope.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2906 9694 2910 9698 2894 9720 2894 9722
      2925 9715 2926 9667
TIME...MOT...LOC 2141Z 270DEG 44KT 2908 9709

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

GALE
Local storm report, Jan 8, 3:42 PM CST, 37 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
342 PM CST Mon Jan 8 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0328 PM     Hail             7 W Hallettsville       29.45N 97.06W
01/08/2024  E0.50 inch       Lavaca             TX   Emergency Mngr

&&

MB
Local storm report, Jan 8, 3:49 PM CST, 30 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
349 PM CST Mon Jan 8 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     Tstm Wnd Dmg     1 SSW Gonzales          29.50N 97.45W
01/08/2024                   Gonzales           TX   Emergency Mngr

            Traffic light signal down at the
            intersection of Saint Joseph and Saint
            Lawrence. TxDOT on scene. Time estimated via
            radar.

&&

MB

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 7:21 PM CSTWind AdvisoryEWXAtascosa, Bastrop, Bexar, Caldwell, Comal, DeWitt and 12 more34 hr
Jan 8, 1:18 PM CSTSpecial Weather StatementEWXGuadalupe42 min
Jan 8, 1:43 PM CSTSevere Thunderstorm WarningEWXBastrop, Caldwell, Gonzales, Guadalupe62 min
Jan 8, 2:00 PM CSTSpecial Weather StatementEWXGonzales45 min
Jan 8, 2:29 PM CSTSpecial Weather StatementEWXDeWitt, Fayette, Gonzales, Karnes, Lavaca46 min
Jan 8, 3:12 PM CSTSpecial Weather StatementEWXLavaca33 min
Jan 8, 3:41 PM CSTSpecial Weather StatementEWXLavaca19 min
Jan 8, 4:19 PM CSTHigh Wind WarningEWXKinney, Maverick, Val Verde4 hr

Nearby

Wind Advisories in Texas, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.